Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

Computing the structure of a finite abelian group


Authors: Johannes Buchmann and Arthur Schmidt
Journal: Math. Comp. 74 (2005), 2017-2026
MSC (2000): Primary 11Y16; Secondary 20C40, 20K02
Published electronically: March 8, 2005
MathSciNet review: 2164109
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We present an algorithm that computes the structure of a finite abelian group $G$ from a generating system $M$. The algorithm executes $\operatorname{O}(\vert M\vert\sqrt{\vert G\vert})$ group operations and stores $\operatorname{O}(\sqrt{\vert G\vert})$ group elements.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC (2000): 11Y16, 20C40, 20K02

Retrieve articles in all journals with MSC (2000): 11Y16, 20C40, 20K02


Additional Information

Johannes Buchmann
Affiliation: Technische Universität Darmstadt, Theoretische Informatik, Hochschulstr. 10, 64289 Darmstadt, Germany
Email: buchmann@cdc.informatik.tu-darmstadt.de

Arthur Schmidt
Affiliation: Technische Universität Darmstadt, Theoretische Informatik, Hochschulstr. 10, 64289 Darmstadt, Germany
Email: aschmidt@cdc.informatik.tu-darmstadt.de

DOI: http://dx.doi.org/10.1090/S0025-5718-05-01740-0
PII: S 0025-5718(05)01740-0
Received by editor(s): April 23, 2003
Received by editor(s) in revised form: August 2, 2004
Published electronically: March 8, 2005
Article copyright: © Copyright 2005 American Mathematical Society